MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G44153
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = non-healthcare professional.Pma/510(k) number = k142829.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during the attempted closure of a patent ductus arteriosus, a flexor ansel guiding sheath stretched.An unknown 10mm amplatzer plug was utilized through the sheath in attempted closure of the communication between the pulmonary artery and descending aorta.As the user was unable to deploy the plug, the plug was retracted back into the sheath, at which point the sheath became stretched and kinked.The sheath was in place for approximately 45 minutes to an hour.An unknown wire was also utilized through the sheath.The procedure was unable to be successfully completed, as the patient's anatomy did not allow for the plug to be deployed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient is stable and did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 18mar2020.The access site was the left femoral artery.Per the user, the pda was too big for the largest plug available; therefore the physicians were discussing strategies to close the pda.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Initial report.As reported, during the attempted closure of a patent ductus arteriosus, a flexor ansel guiding sheath stretched.An unknown 10mm amplatzer plug was utilized through the sheath in attempted closure of the communication between the pulmonary artery and descending aorta via left femoral access.As the user was unable to deploy the plug, the plug was retracted back into the sheath, at which point the sheath became stretched and kinked.The sheath was in place for approximately 45 minutes to an hour.An unknown wire was also utilized through the sheath.The procedure was unable to be successfully completed, as the patient's anatomy did not allow for the plug to be deployed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient is stable and did not experience any adverse effects due to this occurrence.Investigation evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, specifications, and a visual inspection of the returned device were conducted during the investigation.One used 5fr kcfw was returned for visual inspection.Biomatter was present on the device.The distal portion of the device was accordioned, stretched, and kinked, and the endhole was buckled.Additionally, a document-based investigation evaluation was performed.A review of the device history record revealed one potentially related nonconforming event.All affected devices were identified and scrapped.It should be noted there were no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the quality control procedures, specifications, and manufacturing instructions.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.An ifu is provided with this device, which states, ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9770909
Report Number1820334-2020-00504
Device Sequence Number16797057
Product Code DYB
UDI-Device Identifier00827002441538
UDI-Public(01)00827002441538(17)220109(10)9430672
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2022
Device Model NumberG44153
Device Catalogue NumberKCFW-5.0-18/38-45-RB-ANL0-HC
Device Lot Number9430672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2020
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer03/18/2020
06/04/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date04/08/2020
06/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN 10MM AMPLAZTER PLUG
Patient Age1 MO